MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETERIZATION KIT: 18 GA X 6"; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETERIZATION KIT: 18 GA X 6"; WIRE, GUIDE, CATHETER
Model Number IPN036984
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the product was being removed as therapy was done.The nurse pulled the hub from catheter body and the body "lodged in the vein".The patient was sent to interventional radiology and the catheter was successfully removed.The patient's condition is reported to be fine.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one arterial catheter for analysis.Signs of use in the form of biological material was observed inside the catheter body.Visual analysis revealed that the catheter body became separated directly adjacent to the hub.Microscopic examination confirmed the damage and revealed that the edges were smooth and uniform.The appearance of the damage is consistent with damage resulting from contact with a sharp instrument (i.E.Scissors, scalpe, etc.).It was also observed that the catheter was separated directly adjacent to the distal tip.This separated tip was not returned for analysis.The catheter was separated approximately 1mm from the hub.The separation towards the tip measured approximately 163mm from the separation adjacent to the hub.Despite that a portion of the catheter tip not returned by the customer, the catheter body total length measured 6 1/16" which is within the specification limits of 5 13/16"-6 3/16" per the catheter product drawing.The catheter body outer diameter measured.057" which is within the specification limits of.055"-.059" per the catheter extrusion product drawing.The catheter body inner diameter at the proximal end measured.037" which is within the specification limits of.037"-.039" per the catheter extrusion product drawing.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "once the catheter is partially threaded off the needle, do not attempt to advance needle into catheter again - this may cause catheter damage." the report of a separated arterial catheter was confirmed through complaint investigation.Visual and microscopic analysis revealed that the catheter body was separated adjacent to the catheter hub.The appearance of the separation appears smooth and uniform and is consistent with damage resulting from contact with a sharp instrument (i.E.Scissors, scalpel, etc.).The catheter met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report that the defect was observed during use and the appearance of the damage, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATHETERIZATION KIT: 18 GA X 6"
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14272942
Report Number9680794-2022-00276
Device Sequence Number4438909
Product Code DQX
UDI-Device Identifier50801902117644
UDI-Public50801902117644
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberIPN036984
Device Catalogue NumberASK-04018-UPM
Device Lot Number13F22A0877
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown